Alert archive / Texas / Small Craft Advisories in 2018
Small Craft Advisory 13, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Feb 6, 2018, 3:59 PM CST. It took effect at Feb 7, 2018, 5:00 AM CST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2018, 3:59 PM CST (21:59 UTC)
- In effect from
- Feb 7, 2018, 5:00 AM CST
- Expired
- Feb 8, 2018, 6:00 AM CST
- In force
- 25 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
386 WHUS74 KCRP 062159 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 359 PM CST Tue Feb 6 2018 ...DENSE FOG TONIGHT WITH STRONG NORTH FLOW WEDNESDAY.. .Dense fog continues to impact portions of the Middle Texas Coast this afternoon and is expected to expand in coverage this evening. A strong cold front will push south across area waters late tonight with fog dissipating at that time. Strong north flow and hazardous seas are then expected to occur on Wednesday. GMZ230-070430- /O.EXB.KCRP.MF.Y.0005.180207T0000Z-180207T0900Z/ /O.NEW.KCRP.SC.Y.0013.180207T1100Z-180208T0600Z/ Bays and Waterways from Baffin Bay to Port Aransas- 359 PM CST Tue Feb 6 2018 ...DENSE FOG ADVISORY IN EFFECT UNTIL 3 AM CST WEDNESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM WEDNESDAY TO MIDNIGHT CST WEDNESDAY NIGHT... The National Weather Service in Corpus Christi has issued a Dense Fog Advisory, which is in effect until 3 AM CST Wednesday. A Small Craft Advisory has also been issued. This Small Craft Advisory is in effect from 5 AM Wednesday to midnight CST Wednesday night. * WINDS...Becoming north 20 to 25 knots late tonight and on Wednesday. * Bay Conditions...Becoming Choppy to Rough. * VISIBILITY...One nautical mile or less at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one mile. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ GMZ235-250-255-070430- /O.CON.KCRP.MF.Y.0005.000000T0000Z-180207T0900Z/ /O.NEW.KCRP.SC.Y.0013.180207T1100Z-180208T0600Z/ Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 359 PM CST Tue Feb 6 2018 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM WEDNESDAY TO MIDNIGHT CST WEDNESDAY NIGHT... The National Weather Service in Corpus Christi has issued a Small Craft Advisory, which is in effect from 5 AM Wednesday to midnight CST Wednesday night. * WINDS...Becoming north around 25 knots late tonight and on Wednesday. * WAVES...Building 7 to 9 feet. Occasionally higher seas possible. * VISIBILITY...One nautical mile or less at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one mile. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ GMZ270-275-070430- /O.NEW.KCRP.SC.Y.0013.180207T1100Z-180208T0600Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 359 PM CST Tue Feb 6 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM WEDNESDAY TO MIDNIGHT CST WEDNESDAY NIGHT... The National Weather Service in Corpus Christi has issued a Small Craft Advisory, which is in effect from 5 AM Wednesday to midnight CST Wednesday night. * WINDS...Becoming north around 25 knots late tonight and on Wednesday. * WAVES...Building to 7 to 9 feet Wednesday. Occasionally higher seas possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ HART
7 follow-up statements
662 WHUS74 KCRP 070321 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 921 PM CST Tue Feb 6 2018 ...DENSE FOG TONIGHT WITH STRONG NORTH FLOW WEDNESDAY.. .Dense fog will continue to impact the bays and near shore waters of the Middle Texas Coast this evening into the early overnight hours. A strong cold front will push south across area waters late tonight with fog dissipating at that time. Strong north flow and hazardous seas are then expected to occur on Wednesday. GMZ230-235-250-255-071030- /O.CON.KCRP.MF.Y.0005.000000T0000Z-180207T0900Z/ /O.CON.KCRP.SC.Y.0013.180207T1100Z-180208T0600Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 921 PM CST Tue Feb 6 2018 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO MIDNIGHT CST WEDNESDAY NIGHT... * WINDS...Becoming north 20 to 25 knots late tonight and on Wednesday. * Bay Conditions...Becoming Choppy to Rough. * VISIBILITY...One nautical mile or less at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one mile. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ GMZ270-275-071030- /O.CON.KCRP.SC.Y.0013.180207T1100Z-180208T0600Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 921 PM CST Tue Feb 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO MIDNIGHT CST WEDNESDAY NIGHT... * WINDS...Becoming north around 25 knots late tonight and on Wednesday. * WAVES...Building to 7 to 10 feet Wednesday. Occasionally higher seas will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ TMT/RH
019 WHUS74 KCRP 070853 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 253 AM CST Wed Feb 7 2018 ...DENSE FOG TONIGHT WITH STRONG NORTH FLOW WEDNESDAY.. .Dense fog will continue to impact the bays and near shore waters of the Middle Texas Coast early this morning. A strong cold front will push south across area waters late tonight with fog dissipating at that time. Strong north flow and hazardous seas are then expected to occur on Wednesday. GMZ230-235-250-255-071600- /O.EXT.KCRP.MF.Y.0005.000000T0000Z-180207T1000Z/ /O.CON.KCRP.SC.Y.0013.180207T1100Z-180208T0600Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 253 AM CST Wed Feb 7 2018 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 4 AM CST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...Becoming north 20 to 25 knots late tonight and on Wednesday. * Bay Conditions...Becoming Choppy to Rough. * VISIBILITY...One nautical mile or less at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one mile. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ GMZ270-275-071600- /O.CON.KCRP.SC.Y.0013.180207T1100Z-180208T0600Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 253 AM CST Wed Feb 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...Becoming north around 25 knots late tonight and on Wednesday. * WAVES...Building to 7 to 10 feet Wednesday. Occasionally higher seas will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$
889 WHUS74 KCRP 071044 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 444 AM CST Wed Feb 7 2018 ...STRONG NORTHERLY FLOW TODAY ACROSS THE MIDDLE TEXAS COASTAL WATERS... .A strong cold front will push south across area waters early this morning. Strong northerly flow and hazardous seas are expected behind the front today. GMZ230-235-250-255-270-275-072200- /O.CON.KCRP.SC.Y.0013.180207T1100Z-180208T0600Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 444 AM CST Wed Feb 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...Northerly winds around 20 knots over the bays and 20 to 25 knots over the Gulf Waters. * WAVES...Building to 7 to 10 feet today. Occasionally higher seas will be possible. Bays choppy to occasionally rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$
802 WHUS74 KCRP 072031 AAA MWWCRP URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Corpus Christi TX 231 PM CST Wed Feb 7 2018 ...STRONG NORTHERLY FLOW WILL GRADUALLY DIMINISH ACROSS THE MIDDLE TEXAS COASTAL WATERS... .High pressure in the wake of a cold front which moved through the Middle Texas Coastal Waters early Wednesday morning will move into South Central Texas tonight, resulting in a weakening pressure gradient and diminishing winds and seas. GMZ250-255-270-275-080300- /O.EXT.KCRP.SC.Y.0013.000000T0000Z-180208T0700Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 231 PM CST Wed Feb 7 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM CST THURSDAY... * WINDS...Northerly winds 20 TO 25 knots decreasing to 15 to 20 knots after midnight. * WAVES...Building to 6 to 9 feet. Occasionally higher seas will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ GMZ230-235-080300- /O.EXT.KCRP.SC.Y.0013.000000T0000Z-180208T0300Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 231 PM CST Wed Feb 7 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...Northerly winds around 20 knots diminishing to 15 to 20 knots before midnight. * WAVES...Bays choppy to occasionally rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ GW/TB
525 WHUS74 KCRP 080302 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 902 PM CST Wed Feb 7 2018 ...STRONG NORTHERLY FLOW WILL CONTINUE TO DIMINISH ACROSS THE MIDDLE TEXAS COASTAL WATERS TONIGHT... .High pressure pushing southward into South Central Texas tonight will result in a weakening pressure gradient and diminishing winds and seas later tonight. GMZ230-235-080415- /O.EXP.KCRP.SC.Y.0013.000000T0000Z-180208T0300Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 902 PM CST Wed Feb 7 2018 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING... North winds will remain from 15 to 20 knots this evening and then diminish overnight. Mariners operating in small craft should exercise caution. $$ GMZ250-255-270-275-080700- /O.CON.KCRP.SC.Y.0013.000000T0000Z-180208T0700Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 902 PM CST Wed Feb 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CST THURSDAY... * WINDS...Northerly winds 20 to 25 knots decreasing to 15 to 20 knots after midnight. * WAVES...6 to 8 feet. Occasionally higher seas will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ TMT/GW
959 WHUS74 KCRP 080631 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 1231 AM CST Thu Feb 8 2018 ...STRONG NORTHERLY FLOW WILL CONTINUE TO DIMINISH ACROSS THE MIDDLE TEXAS COASTAL WATERS OVERNIGHT... .High pressure pushing southward into South Central Texas tonight will result in a weakening pressure gradient and diminishing winds and seas later tonight. GMZ250-255-270-275-080900- /O.EXT.KCRP.SC.Y.0013.000000T0000Z-180208T0900Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 1231 AM CST Thu Feb 8 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM CST EARLY THIS MORNING... * WINDS...Northerly winds 20 to 25 knots decreasing to 15 to 20 knots overnight. * WAVES...6 to 8 feet. Occasionally higher seas will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$
881 WHUS74 KCRP 080844 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 244 AM CST Thu Feb 8 2018 ...STRONG NORTHERLY FLOW WILL CONTINUE TO DIMINISH ACROSS THE MIDDLE TEXAS COASTAL EARLY THIS MORNING... .High pressure pushing southward into South Central Texas will result in a weakening pressure gradient and diminishing winds and seas later this morning. GMZ250-255-270-275-081200- /O.EXT.KCRP.SC.Y.0013.000000T0000Z-180208T1200Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 244 AM CST Thu Feb 8 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WINDS...Northerly winds 20 to 25 knots decreasing to 15 to 20 knots early this morning. * WAVES...6 to 8 feet. Occasionally higher seas will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Feb 6, 3:58 PM CST, 1 minute earlier.
Area forecast discussion, Feb 6, 3:58 PM CST, 1 minute before
Area Forecast Discussion
National Weather Service Corpus Christi TX
358 PM CST Tue Feb 6 2018
.SHORT TERM (Tonight through Wednesday Night)...
Coastal trough/effective warm front has pushed through all but the
NW corner of the CWA...and is basically stalling as of writing.
This boundary will be forced back south tonight as a strong cold
front as surface high pressure builds south into Texas.
For this evening/tonight...Areas of fog should rapidly develop
along the coast and try to advect inland this evening as
dewpoints in the low 70s continue to spread across cool SSTs. Wind
direction should initially prevent the fog from spreading too far
west across the Coastal Plains this evening...but further fog
development is then expected by late in the night. A few WAA
showers are possible this evening as moisture continues to pool
under a strong thermal inversion. A better chance of showers will
exist along and behind the front which should shift south across
the area overnight. Have leaned towards the faster guidance for
FROPA for tonight given the heavier/denser airmass to the north of
the boundary. Most areas should be in the 40s around/shortly
after sunrise Wednesday.
Wednesday will be significantly colder than today as surface high
pressure continues to build into the region. The front should be
south of the area in the morning with breezy/windy conditions
occurring in its wake. Strong signals of precip occurrence exist
for Wednesday as a strong H5 s/w trough advects towards the area
and as the southern edge of a strong H25 jet clips the region.
Elevated thunderstorms will be possible as mid level heights are
prog to remain low as the s/w trough approaches the area. The best
chances of precip across the Brush Country and Victoria area may
be in the morning when the best forcing is prog to exist there and
before greater moisture depth is pushed south. The Coastal
Plains/Bend should have continued chances of precip through much
of the day...although there could be some long duration periods
where conditions are dry. A band of showers and thunderstorms may
develop across the Coastal Plains at some point during the day as
H7 frontogenetic forcing increases. Guidance suites differ on
timing of the better banding/development, however. Max temps will
struggle to reach 50 degrees during the day, with many areas
likely to remain in the 40s.
Thick cloud cover is likely to persist Wed Night with precip
chances confined to the far southern areas of the CWA where best
lift/moisture is prog to be located. Lack of clearing should
result in temps remaining in the low 40s.
&&
.LONG TERM (Thursday through Tuesday)...
Not a great deal of confidence in the rainfall forecast in the long-
term, as there are sufficient discrepancies in the models' handling
of fronts/upper support/moisture fields to bring a low confidence in
the forecast. For Thursday, there is a weak ridge aloft that tries
to build in from the southeast, with only weak isentropic upglide
shown by the models. Moisture is on the high side, and think the
models may be keying more on the moisture fields than the actual
forcing mechanisms to generate rainfall. Did keep a chance of rain
in the forecast for the Coastal Bend coastal counties, but only 30
POPs for now (may well be rain and drizzle but accumulations do not
look promising). GFS keeps high moisture fields around Thursday
night but again not too much in forcing as far as this forecaster
can see, although the quasi-stationary upper trough does get a bit
closer to South Texas (raw model data shows low POPs Thursday
night). Ergo, will keep the POPS lower than MOS again, with just low
chances over the southern areas and offshore. Concerning
temperatures, kept temperatures closer to the cooler guidance for
now for Thursday and Thursday night.
Certainty/confidence does not improve with the later time of the
forecast. Yesterday's 12Z model runs indicated a fairly good chance
for rain on Saturday; now the models are bringing in some drier air
from west to east keeping most of the rain chances farther east.
With the upper trough getting closer, plenty of moisture and the
potential for weak upper support, will go with the better chances
for rain Friday and Friday night. Looks like the instability is
limited (surface based capes nil) so will just go with rain/showers
for now (thunder can be added later). Another front comes down on
Sunday (timing issues are there with the ECMWF faster than the GFS
and Canadian model is really fast. After coordination with
surrounding offices, decided to go with a blend of the ECMWF,
Superblend and a ConsRaw forecast which will bring the front through
the area by 12Z Sunday, with some showers possible with the boundary
and behind it. Generally went with the Superblend for temperatures
through Saturday evening, then used a blend of the aforementioned
guidance Sunday overnight through Monday for temperatures, dew
points and winds.
The last two days of the extended do not get easier. The new 12Z
ECMWF brings much drier air into South Texas Sunday night and
continues through most of Monday, while the GFS and Canadian keep
some moisture mainly over the eastern areas. For now went on the low
side for rain chances on Monday, keeping any rain offshore and over
the coastal areas, as the main body of the trough remains to the
west and there could be some weak impulses in the flow (also
moisture could be enough if not underestimated given the upper
flow). For Tuesday, kept rain chances over the eastern 1/3 of the
CWFA and play the wait and see game for the day 8 forecast, as do
not want to bite on any mid or higher POPs at this time.
&&
.MARINE...Fog has mixed out across portions of the area this
afternoon, but persists along Matagorda Island as well as much of
the Gulf side of Padre Island. Renewed fog development is
expected to occur across all nearshore waters and area
bays/waterways this evening...with fog likely persisting through
much of the night. A strong cold front will push south across the
area tonight with strong north flow and hazardous seas occurring
on Wednesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 47 51 41 51 46 / 30 80 20 30 20
Victoria 42 47 40 52 45 / 50 70 10 20 10
Laredo 47 53 42 53 46 / 20 50 10 10 20
Alice 45 51 42 52 44 / 30 70 20 30 20
Rockport 47 51 41 51 45 / 40 70 10 30 20
Cotulla 44 51 41 54 45 / 40 50 10 10 10
Kingsville 48 53 42 53 45 / 30 80 30 30 20
Navy Corpus 49 52 42 51 47 / 30 80 30 30 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory from 5 AM Wednesday to midnight CST
Wednesday night For the following zones: Bays and Waterways
from Baffin Bay to Port Aransas...Bays and Waterways from
Port Aransas to Port O'Connor...Coastal waters from Baffin
Bay to Port Aransas out 20 NM...Coastal waters from Port
Aransas to Matagorda Ship Channel out 20 NM...Waters from
Baffin Bay to Port Aransas from 20 to 60 NM...Waters from
Port Aransas to Matagorda Ship Channel from 20 to 60 NM.
Dense Fog Advisory until 3 AM CST Wednesday For the following
zones: Bays and Waterways from Baffin Bay to Port Aransas.
Dense Fog Advisory until 3 AM CST Wednesday For the following
zones: Bays and Waterways from Port Aransas to Port
O'Connor...Coastal waters from Baffin Bay to Port Aransas
out 20 NM...Coastal waters from Port Aransas to Matagorda
Ship Channel out 20 NM.
&&
RH/79...SHORT TERM
GW/86...LONG TERMHazardous weather outlook, Feb 6, 5:55 AM CST, 10 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 555 AM CST Tue Feb 6 2018 TXZ229>234-239>247-071200- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 555 AM CST Tue Feb 6 2018 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight A dense fog advisory is in effect through 10am for the Coastal Bend and Brush Country. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-071200- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 555 AM CST Tue Feb 6 2018 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight A marine fog advisory is in effect through noon for visibilities 1 mile or less. Marine fog will be possible once again tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Small Craft Advisory conditions will be possible Wednesday through Thursday afternoon behind a cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 9:19 PM CST | Marine Dense Fog Advisory | CRP | 31 hr | |
| Feb 6, 1:52 AM CST | Dense Fog Advisory | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 6 more | 9 hr |
Nearby
Small Craft Advisories in Texas, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.